MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® POWER P.A.C. SAFETY HUBER NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® POWER P.A.C. SAFETY HUBER NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-3368-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 04/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported a deltec® gripper plus® power p.A.C.Safety huber needle was leaking.Patient informed the rn that he felt wetness around his port site.On inspection, the nurse noticed there was a leak at the junction point of the medical needle and the plastic line.Port needle was removed, and patient re-accessed.Remnants of blood were visible at the point of leakage.The patient was exposed to chemotherapy on his skin.The skin was washed as per protocol and the patient was going to follow-up with his physician.No permanent injury was reported.

Brand Name
DELTEC® GRIPPER PLUS® POWER P.A.C. SAFETY HUBER NEEDLE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6541776
Report Number3012307300-2017-00972
Device Sequence Number97749
Product Code FPA
UDI-Device Identifier10610586033018
UDI-Public10610586033018
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date12/20/2021
Device Catalogue Number21-3368-24
Device Lot Number36X1521
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHEMOTHERAPY
Outcome Attributed to Adverse Event Other;